Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Mar 30, 1998, 1:35 AM CST for Atchison County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 1998, 1:35 AM CST (07:35 UTC)
- Expired
- Mar 30, 1998, 4:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Atchison County, MO
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 300736
FFWMCI
MOC005-301135-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SMALL STREAM FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
135 AM CST MON MAR 30 1998
* SMALL STREAM FLOOD WARNING FOR
ATCHISON COUNTY - NORTHWESTERN MISSOURI
* UNTIL 530 AM CDT
* SOME STREAMS AND RIVERS AFFECTED
MOST SMALL STREAMS AND CREEKS IN THE COUNTY.
* CAUSE AND EFFECT
DOPPLER RADAR INDICATES UP TO 2 INCHES OF RAIN HAS FALLEN NORTH
OF A PHELPS CITY TO WESTBORO LINE SINCE 1030 PM. THE GROUND IS
LIKELY SATURATED OVER NORTHWEST SECTIONS OF ATCHISON COUNTY
AND ANY ADDITIONAL RAINS WILL RUNOFF INTO AREA STREAMS AND
CREEKS. THIS WILL CAUSE RAPID RISES ON NEARBY STREAMS AND COULD
RESULT IN SOME MINOR FLOODING.
* FORECAST CONDITIONS
A LINE OF STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
CONTINUE TO MOVE ACROSS ATCHISON COUNTY THROUGH 3 AM. AN
ADDITIONAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED BEFORE IT ENDS.
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
JULYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 2:30 PM CST, 11 hours 5 minutes earlier.
Area forecast discussion, Mar 29, 2:30 PM CST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 230 PM CST SUN MAR 29 1998 MAIN FORECAST PROBLEMS APPEAR TO BE TIMING OF PCPN AND THEREFORE POPS ALTHOUGH TEMPS MAY GET TRICKY TOO. FORTUNATELY...CURRENT ZONES LOOK TO BE PRETTY GOOD...SO NO MAJOR CHANGES EXPECTED. NOT THRILLED WITH ANY OF THE MODEL SOLUTIONS...EACH HAVE GOOD AND BAD ABOUT THEM. SEVERAL CIRCULATIONS EMBEDDED W/IN LARGE UPPER TROF OVER DESERT SW. APPEARS AS THOUGH WAVE ROTATING AROUND SW CORNER OF LOW WILL END UP BEING MAIN LOW AS IT EJECTS OUT MEANING HI POPS FOR MON NIGHT AND TUE. IN SHORTER TERM...CU DVLPG ALG DRLYN FM ROUGHLY OFK-P28. CU HAS BEEN STRUGGLING A BIT...SUGGESTING CAP STILL IN PLACE...WILL PROBABLY HAVE TO WAIT FOR A BIT OF MID-LVL COOLING WHICH MODELS SUGGEST WILL OCCUR. APPEARS AS THOUGH TRW SHD GO LATE THIS AFTN WITH BEST CHC IN NW MO. WHILE BEST SUPERCELL THREAT CLEARLY FURTHER NORTH ALG WM FRONT...MDT INSTBY AND FCST HODOGRAPHS FOR NW MO SUGGEST STORMS STILL MIGHT ACHIEVE SUPERCELLULAR CHARACTERISTICS. AGREE WITH SPC 19Z OUTLOOK OF PULLING MDT RISK FURTHER N ALTHO STILL MAY MENTION SVR IN NW MO. ELSW...CHC POPS STILL APPEAR OK AS LEAD WAVE SHEARS/EJECTS NE WITH SRN EXTENT OF PCPN LIMITED BY WEAKER DYNAMICS AND CAP. LOCATION OF SFC LOW MAKES TEMPS TRICKY THROUGHOUT AND MODELS HAVE A VARIETY OF SOLNS. PREFER SLOWER SEWD MOVEMENT OF CD FNT AND WILL THEREFORE STAY ABV GUIDANCE^ ACROSS THE BOARD ESP FAN WHICH IS WAY TOO COOL. .EAX... .MO...NONE .KS...NONE JM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:31 PM CST | Severe Thunderstorm Warning | EAX | Platte | 19 min |
| Mar 30, 2:37 PM CST | Severe Thunderstorm Warning | EAX | Platte | 23 min |
| Mar 30, 3:13 PM CST | Severe Thunderstorm Warning | EAX | Cass | 27 min |
| Mar 30, 3:35 PM CST | Severe Thunderstorm Warning | EAX | Cass, Jackson | 30 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.